MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 100/870/075CZ
Medical Device Problem Codes Crack (1135); Fracture (1260)
Health Effect - Clinical Codes Airway Obstruction (1699); Decreased Respiratory Rate (2485)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the trach tube had a subglottic port split; specifically on the blue end where the syringe attaches.This trach tube was inserted on (b)(6) 2022.The customer was unable to aspirate any subglottic secretions.A premature trach tube change (like for like') was successfully completed.The customer was then able to successfully aspirate 3ml of secretions from the replacement device's port.No other information has been provided at this time.
 
Additional Manufacturer Narrative
Other, review of the device history records show there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.A product sample was received for evaluation.Visual and functional testing were performed.Under visual inspection suction connector seemed to be without any defect.Under functional testing a syringe was inserted into the connector and crack in connector split line was observed.The root cause of the issue could not be determined - it could be a moulding defect or excessive force used when connector was connected with syringe.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.
 
Additional Manufacturer Narrative
Corrected data: type of reportable event corrected (updated b1).

Brand Name
PORTEX BLUE LINE ULTRA TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
guy's hospital
minneapolis, MN 55442
MDR Report Key14465975
Report Number3012307300-2022-09346
Device Sequence Number4699370
Product Code BTO
UDI-Device Identifier15019315104855
UDI-Public15019315104855
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K030570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2026
Device Model Number100/870/075CZ
Device Catalogue Number100/870/075CZ
Device Lot Number4156859
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/18/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer05/30/2022
06/24/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date06/29/2022
07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown